MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. BULK SURG PAT 3/4 X 3/4; PADDIE, COTTONOID

CODMAN & SHURTLEFF, INC. BULK SURG PAT 3/4 X 3/4; PADDIE, COTTONOID
Model Number 24-5405
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
As reported by the distributor, a 10-pack of surgical patties contained nine.The event was not discovered intra-operatively.There were no reports of delay or patient harm.
 
Additional Manufacturer Narrative
The device was returned for evaluation.It was confirmed that there were nine patties rather than 10.A review of the dhr found no discrepancies.Root cause is likely due to operator error.The operator is required to inspect the front and back of the patties and also count the amount of surgical patties.Operators are trained to wrap each string onto a counting card to make it very visible and to confirm that there are only 10 surgical patties on the card.Retraining was initiated to address this issue.Trends will be monitored for this or similar complaints.At present, we consider this complaint to be closed.

Brand Name
BULK SURG PAT 3/4 X 3/4
Common Device Name
PADDIE, COTTONOID
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham 02767
MDR Report Key7742670
Report Number1226348-2018-10551
Device Sequence Number1405097
Product Code HBA
UDI-Device Identifier20886704004148
UDI-Public(01)20886704004148(10)HR3019
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number24-5405
Device Catalogue Number24-5405
Device Lot NumberHR3019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1